Alert archive / Kansas / Special Weather Statements in 2012

Special Weather Statement, NWS Wichita, KS

May 19, 2012Woodson County, Kansas

NWS Wichita, KS issued this special weather statement at May 19, 2012, 10:11 PM CDT for Woodson County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2012, 10:11 PM CDT (03:11 UTC)
Expired
May 19, 2012, 10:45 PM CDT
In force
34 min
Issued by
NWS Wichita, KS

County Woodson County, KS

The radar

The Topeka radar (KTWX), 139 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
2584 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WWUS83 KICT 200311
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT SAT MAY 19 2012

KSZ070-071-095-200345-
GREENWOOD-WILSON-WOODSON-
1011 PM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD...WILSON AND WOODSON COUNTIES...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF GRIDLEY TO FALL RIVER...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

&&

LAT...LON 3761 9612 3805 9607 3804 9554 3778 9552
      3763 9553
TIME...MOT...LOC 0312Z 278DEG 29KT 3804 9600 3761 9602

$$

LAWSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 19, 9:59 PM CDT, 12 minutes earlier.

Area forecast discussion, May 19, 9:59 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT SAT MAY 19 2012

.UPDATE...

STRONG/SEVERE STORMS ARE HANGING AROUND A BIT LONGER THAN
PREVIOUSLY EXPECTED...AND ARE REMAINING FAIRLY STOUT FURTHER EAST
THAN PREVIOUSLY THOUGHT...DESPITE SHARPLY DECREASING INSTABILITY
EAST OF THE FLINT HILLS AND A STOUT CAPPING INVERSION PER TOPEKA
AND SPRINGFIELD EVENING SOUNDINGS. ONE POSSIBILITY FOR THE RECENT
70-80 MPH WIND GUST OVER GREENWOOD COUNTY IS EVAPORATIVE COOLING
DUE TO DRY LOW-LEVELS. ACTIVITY OVER SOUTH-CENTRAL KANSAS ALONG
THE OK BORDER IS STILL ABLE TO TAP A MODESTLY UNSTABLE
AIRMASS TO THE SOUTH OF THE COLD FRONT...SO STRONG/SEVERE MAKES
SENSE THERE. OVERALL TREND SHOULD BE FOR A GRADUAL DECREASE IN
THUNDERSTORM INTENSITY...ALTHOUGH COVERAGE COULD STAY UP DUE TO
LOW-LEVEL JET ACTING ON COLD FRONT. WILL CONTINUE SEVERE
THUNDERSTORM WATCH GENERALLY SOUTHEAST OF THE KS TURNPIKE IN
EFFECT UNTIL 4 AM...ALTHOUGH ENVISION OVERNIGHT SHIFT WILL BE ABLE
TO CANCEL EARLY.

ADK

&&

.PREV DISCUSSION... /ISSUED 805 PM CDT SAT MAY 19 2012/

UPDATE...

IT APPEARS TORNADO THREAT IS RAPIDLY WANING AS LOW-LEVEL CAPE
DECREASES DUE TO ONSET OF DIURNAL COOLING.
ADDITIONALLY...MAGNITUDE OF SEVERE WEATHER SHOULD GRADUALLY WANE
WITH EASTWARD EXTENT...AS LOW-LEVEL THETA-E AND INSTABILITY DROPS
OFF SHARPLY EAST OF THE FLINT HILLS. HOWEVER...DID END UP
INCLUDING GREENWOOD-ELK-CHAUTAUQUA-COWLEY COUNTIES IN THE SEVERE
THUNDERSTORM WATCH UNTIL 10 PM. SUB-SEVERE SHOWERS/THUNDERSTORMS
COULD CONTINUE REDEVELOPING/FESTERING OVER PORTIONS OF
CENTRAL/SOUTH- CENTRAL KS IN WAKE OF THE SURFACE COLD
FRONT...ALONG ELEVATED FRONTAL SURFACE PUSHING EAST.

ADK

PREV DISCUSSION... /ISSUED 659 PM CDT SAT MAY 19 2012/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

SCATTERED STRONG/SEVERE STORMS ALONG AN EASTWARD ADVANCING COLD
FRONT WILL CONTINUE MOVING EAST/NORTHEAST THIS
EVENING...AFFECTING KSLN-KICT WITHIN THE NEXT FEW HOURS AND
POSSIBLY KHUT. VERY HEAVY RAIN...GUSTY WINDS AND HAIL CAN BE
EXPECTED. THREAT SHOULD PASS KHUT-KICT-KSLN BY 02-03Z OR SO...WITH
THUNDERSTORMS MAYBE NOT EVEN MAKING IT TO KCNU. WILL CONTINUE TO
MONITOR.

ADK

PREV DISCUSSION... /ISSUED 314 PM CDT SAT MAY 19 2012/

DISCUSSION...

SYNOPSIS...SURFACE LOW PRESSURE WAS CENTERED NEAR GREAT BEND AT
18Z.  THIS LOW WAS PART OF A COLD FRONT THAT EXTENDED FROM CENTRAL
MINNESOTA /AND AREAS FURTHER NORTH/...TO THE TEXAS PANHANDLE.

A STRONG UPPER LEVEL DISTURBANCE WAS ADVANCING NORTHEASTWARD ACROSS
SOUTHWEST NEBRASKA.  THIS WILL BRING DESTABILIZING COOLER AIR IN THE
MID LEVELS TO THE REGION...CAUSING SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG THE FRONT.  THESE ARE ALSO A BIG PART OF THE STORMS
ONGOING ACROSS WESTERN KANSAS AND WESTERN NEBRASKA. AS OF
1945Z...THE LEADING EDGE OF THIS CAN BE SEEN WELL ON WATER VAPOR
MOVING ACROSS WESTERN KANSAS.

TONIGHT...
THE FRONT WILL CONTINUE MOVING SOUTHEAST THIS EVENING.  RUC SHOWING
SIGNIFICANT COLD ADVECTION ONGOING WITH THE APPROACHING
DISTURBANCE.  DURING THE DAY...THE CONVERGENCE ALONG THE FRONT HAS HAD A
HARD TIME GETTING GOING AS THE WINDS HAVE VEERED AHEAD OF THE
FRONT.  THIS HAS ADDED TO THE UNCERTAINTY OF WHEN CONVECTION IS
EXPECTED TO DEVELOP...BUT SHOULD BE BY 23Z.  0-6KM SHEAR IS MARGINAL
FOR ORGANIZED CONVECTION...WITH VALUES RANGING FROM 30-35 KNOTS.
THAT SAID...THERE IS ENOUGH INSTABILITY FOR SOME OF THE STORMS TO
BECOME SEVERE.

SUNDAY...THE FRONT SHOULD MAKE IT WELL INTO SOUTHEAST KANSAS.  WITH
THE MAIN UPPER LEVEL SUPPORT FAR REMOVED FROM THE FRONT...ORGANIZED
SEVERE STORMS LOOK UNLIKELY AT THIS TIME...THOUGH SOME SCATTERED
STORMS EXPECTED.

MONDAY-SATURDAY...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH TUESDAY. THE
FRONT THAT JUST MOVED THROUGH WILL RETREAT NORTHWARD AS A WARM
FRONT. LEE CYCLOGENESIS TAKES PLACE AND BY WEDNESDAY...STRONG
SOUTHWESTERLY WINDS DEVELOP AGAIN AT THE SURFACE.  THIS WILL ALL
RESULT IN A WARMING TREND IN THE MIDDLE AND LATTER PORTION OF THE
WEEK.  BY FRIDAY...A DEEP UPPER LEVEL TROUGH DEVELOPS OVER THE
PACIFIC COAST WITH RIDGING OVER THE SOUTHEAST.  THIS WILL KEEP ALL
OF THE SIGNIFICANT PRECIPITATION WELL TO THE NORTH.

COOK

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN HAZARDS: WINDS AHEAD OF/BEHIND COLD FRONT...AND THUNDERSTORMS.

S-SWRLY GUSTS 25-35KT WILL PERSIST AHEAD OF FRONT THIS PM/EARLY
EVE. COLD FRONT SHOULD REACH RSL AROUND 20-21Z...SLN/HUT
01-02Z...AND ICT ~03-04Z. SCATTERED-BROKEN LINE OF THUNDERSTORMS
SHOULD DEVELOP ALONG THE FRONT LATE THIS PM/EVE WHICH COULD
PRODUCE OUTFLOW AHEAD OF ACTUAL FRONT. WIND GUSTS 40-50 KT AND
HAIL WOULD BE THE MAIN THREATS FROM THESE STORMS. WILL CARRY TEMPO
TS AT HUT/SLN SITES WITH HIGHEST CONFIDENCE OF STORMS AFFECTING
THOSE SITES...AND VCTS AT ICT. WIND SHIFT TO NW WITH SOME GUSTS
20-25 KT THIS EVE IN CENTRAL/SOUTH CENTRAL KS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  79  57  80 /  60  20  10   0
HUTCHINSON      56  78  54  80 /  60  10   0   0
NEWTON          57  77  53  78 /  60  20  10   0
ELDORADO        59  78  54  79 /  60  20  10   0
WINFIELD-KWLD   61  79  58  80 /  60  30  20  10
RUSSELL         52  77  51  81 /  10  10   0   0
GREAT BEND      53  78  52  81 /  10  10   0   0
SALINA          56  78  51  80 /  60  10   0   0
MCPHERSON       57  77  52  79 /  60  10   0   0
COFFEYVILLE     65  81  59  79 /  50  40  30  10
CHANUTE         64  79  57  78 /  50  40  10  10
IOLA            64  78  57  77 /  50  40  10  10
PARSONS-KPPF    65  80  58  78 /  50  40  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 7:48 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT SAT MAY 19 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
748 PM CDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH ABOUT
10 TO 11 PM GENERALLY ALONG AND WEST OF THE FLINT HILLS...AND EAST
OF A LINE EXTENDING FROM SALINA TO HUTCHINSON TO KINGMAN. THE
PRIMARY THREATS WILL BE HAIL UP TO GOLFBALL SIZE AND WINDS UP TO
70 MPH. IT APPEARS THE TORNADO THREAT HAS ENDED FOR THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS EXISTS OVER SOUTHEAST KANSAS SUNDAY
EVENING...AS WELL AS LATE IN THE WEEK. AT THIS TIME...ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH ABOUT 10 TO 11
PM THIS EVENING GENERALLY ALONG AND WEST OF THE FLINT HILLS...AND
EAST OF A LINE EXTENDING FROM SALINA TO HUTCHINSON TO KINGMAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, May 19, 9:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND GST     3 N EUREKA              37.87N 96.29W
05/19/2012  E80 MPH          GREENWOOD          KS   EMERGENCY MNGR

            SPOTTERS REPORTED 70 TO 80 MPH WINDS NEAR EUREKA CITY
            LAKE WITH NUMEROUS TREES DOWN.

&&

SGS
Local storm report, May 19, 9:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 W GREAT BEND          38.36N 98.85W
05/19/2012  E2.00 INCH       BARTON             KS   TRAINED SPOTTER

0337 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2012  E0.88 INCH       BARTON             KS   LAW ENFORCEMENT

0338 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2012  E1.00 INCH       BARTON             KS   LAW ENFORCEMENT

0342 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2012  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

0345 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2012  E2.00 INCH       BARTON             KS   TRAINED SPOTTER

0409 PM     HAIL             4 W CLAFLIN             38.52N 98.60W
05/19/2012  E0.75 INCH       BARTON             KS   TRAINED SPOTTER

0428 PM     HAIL             WILSON                  38.83N 98.47W
05/19/2012  E0.25 INCH       ELLSWORTH          KS   TRAINED SPOTTER

0444 PM     HAIL             SYLVIA                  37.96N 98.41W
05/19/2012  E1.75 INCH       RENO               KS   EMERGENCY MNGR

0445 PM     HAIL             3 E SYLVAN GROVE        39.01N 98.34W
05/19/2012  E1.50 INCH       LINCOLN            KS   EMERGENCY MNGR

0445 PM     TSTM WND GST     3 E SYLVAN GROVE        39.01N 98.34W
05/19/2012  E60.00 MPH       LINCOLN            KS   EMERGENCY MNGR

0500 PM     HAIL             2 S SYLVIA              37.93N 98.41W
05/19/2012  E1.50 INCH       RENO               KS   PUBLIC

            PUBLIC REPORTED PING PONG BALL SIZE HAIL COVERING HIS
            YARD.

0506 PM     HAIL             4 S SYLVIA              37.90N 98.41W
05/19/2012  E1.25 INCH       RENO               KS   EMERGENCY MNGR

0511 PM     HAIL             4 W ARLINGTON           37.90N 98.25W
05/19/2012  E2.00 INCH       RENO               KS   TRAINED SPOTTER

0511 PM     HAIL             5 W ARLINGTON           37.90N 98.27W
05/19/2012  E1.75 INCH       RENO               KS   TRAINED SPOTTER

0512 PM     HAIL             ELLSWORTH               38.74N 98.23W
05/19/2012  E0.75 INCH       ELLSWORTH          KS   LAW ENFORCEMENT

0515 PM     HAIL             ELLSWORTH               38.74N 98.23W
05/19/2012  E1.00 INCH       ELLSWORTH          KS   LAW ENFORCEMENT

0515 PM     HAIL             ARLINGTON               37.90N 98.18W
05/19/2012  E1.00 INCH       RENO               KS   TRAINED SPOTTER

0515 PM     TSTM WND GST     ELLSWORTH               38.74N 98.23W
05/19/2012  E50.00 MPH       ELLSWORTH          KS   LAW ENFORCEMENT

0515 PM     HAIL             PENALOSA                37.72N 98.32W
05/19/2012  E0.75 INCH       KINGMAN            KS   LAW ENFORCEMENT

0517 PM     HAIL             1 WSW ARLINGTON         37.89N 98.19W
05/19/2012  E2.00 INCH       RENO               KS   STORM CHASER

0518 PM     HAIL             ELLSWORTH               38.74N 98.23W
05/19/2012  E1.50 INCH       ELLSWORTH          KS   TRAINED SPOTTER

0518 PM     HAIL             4 SW ARLINGTON          37.86N 98.23W
05/19/2012  E1.75 INCH       RENO               KS   EMERGENCY MNGR

0520 PM     HAIL             1 NE ELLSWORTH          38.75N 98.21W
05/19/2012  E0.88 INCH       ELLSWORTH          KS   TRAINED SPOTTER

0521 PM     HAIL             ARLINGTON               37.90N 98.18W
05/19/2012  E1.75 INCH       RENO               KS   EMERGENCY MNGR

0524 PM     HAIL             2 SW ARLINGTON          37.88N 98.20W
05/19/2012  E2.00 INCH       RENO               KS   TRAINED SPOTTER

0530 PM     HAIL             1 WSW ARLINGTON         37.89N 98.19W
05/19/2012  E2.00 INCH       RENO               KS   TRAINED SPOTTER

0535 PM     HAIL             9 S HUTCHINSON          37.94N 97.91W
05/19/2012  E1.00 INCH       RENO               KS   TRAINED SPOTTER

0538 PM     TORNADO          5 NW KINGMAN            37.70N 98.18W
05/19/2012                   KINGMAN            KS   TRAINED SPOTTER

0543 PM     FUNNEL CLOUD     W KINGMAN               37.65N 98.11W
05/19/2012                   KINGMAN            KS   TRAINED SPOTTER

            5

0544 PM     HAIL             7 SW KINGMAN            37.58N 98.20W
05/19/2012  E1.75 INCH       KINGMAN            KS   TRAINED SPOTTER

0545 PM     TORNADO          12 SW KINGMAN           37.52N 98.27W
05/19/2012                   KINGMAN            KS   TRAINED SPOTTER

            ROPE TORNADO.

0549 PM     TORNADO          3 W KINGMAN             37.65N 98.17W
05/19/2012                   KINGMAN            KS   TRAINED SPOTTER

            SPOTTER REPORTED ROPE TORNADO

0553 PM     TORNADO          5 NNE KINGMAN           37.71N 98.08W
05/19/2012                   KINGMAN            KS   AMATEUR RADIO

            SPOTTER REPORTED LANDSPOUT TORNADO

0557 PM     HAIL             KINGMAN                 37.65N 98.11W
05/19/2012  E1.75 INCH       KINGMAN            KS   TRAINED SPOTTER

0558 PM     TORNADO          2 S ZENDA               37.42N 98.28W
05/19/2012                   KINGMAN            KS   LAW ENFORCEMENT

            ROPE TORNADO.

0558 PM     TORNADO          4 NW SPIVEY             37.49N 98.22W
05/19/2012                   KINGMAN            KS   LAW ENFORCEMENT

            ROPE TORNADO.

0601 PM     TORNADO          5 SW KINGMAN            37.60N 98.18W
05/19/2012                   KINGMAN            KS   TRAINED SPOTTER

0603 PM     HAIL             4 ENE KINGMAN           37.67N 98.04W
05/19/2012  E3.00 INCH       KINGMAN            KS   TRAINED SPOTTER

0604 PM     TSTM WND GST     1 N SPIVEY              37.46N 98.17W
05/19/2012  E70.00 MPH       KINGMAN            KS   LAW ENFORCEMENT

            ESTIMATING 65 TO 70 MPH WINDS.

0606 PM     HAIL             5 ENE KINGMAN           37.67N 98.03W
05/19/2012  E3.00 INCH       KINGMAN            KS   TRAINED SPOTTER

0615 PM     TORNADO          S SPIVEY                37.45N 98.17W
05/19/2012                   KINGMAN            KS   EMERGENCY MNGR

            ROPE TORNADO.

0619 PM     TORNADO          6 SSW SPIVEY            37.37N 98.21W
05/19/2012                   HARPER             KS   TRAINED SPOTTER

            TORNADO IS A BIT BIGGER THAN A ROPE.

0620 PM     HAIL             4 N GLENDALE            38.96N 97.87W
05/19/2012  E1.75 INCH       SALINE             KS   EMERGENCY MNGR

0623 PM     HAIL             2 N STERLING            38.24N 98.21W
05/19/2012  E1.00 INCH       RICE               KS   STORM CHASER

0627 PM     HAIL             1 S RAGO                37.44N 98.08W
05/19/2012  E1.75 INCH       KINGMAN            KS   STORM CHASER

            PEA TO GOLFBALL SIZE HAIL FOR 3 TO 4 MINUTES.

0628 PM     TORNADO          4 SSE SPIVEY            37.39N 98.14W
05/19/2012                   KINGMAN            KS   LAW ENFORCEMENT

0632 PM     TORNADO          2 NW ATTICA             37.26N 98.25W
05/19/2012                   HARPER             KS   TRAINED SPOTTER

            ROPE TORNADO.

0633 PM     TORNADO          3 NW HARPER             37.32N 98.06W
05/19/2012                   HARPER             KS   LAW ENFORCEMENT

0633 PM     TORNADO          6 W HARPER              37.29N 98.14W
05/19/2012                   HARPER             KS   LAW ENFORCEMENT

0638 PM     TORNADO          3 ENE ATTICA            37.26N 98.18W
05/19/2012                   HARPER             KS   STORM CHASER

0640 PM     TORNADO          4 S RAGO                37.39N 98.08W
05/19/2012                   KINGMAN            KS   TRAINED SPOTTER

            WIND TURBINE BLADE DAMAGED AND POWER LINES DOWN.

0640 PM     TORNADO          4 S RAGO                37.39N 98.08W
05/19/2012                   KINGMAN            KS   TRAINED SPOTTER

            SPOTTER REPORTED OIL TANKS AND WELLS DAMAGED IN THE AREA
            WITH MULTIPLE TREE DAMAGE NEAR THE KINGMAN AND HARPER
            COUNTY LINE

0641 PM     TORNADO          3 SSW RAGO              37.41N 98.10W
05/19/2012                   KINGMAN            KS   TRAINED SPOTTER

0645 PM     TORNADO          3 WNW HARPER            37.31N 98.08W
05/19/2012                   HARPER             KS   TRAINED SPOTTER

            MODERATE DAMAGE TO A MOBILE HOME

0645 PM     TORNADO          5 W HARPER              37.29N 98.12W
05/19/2012                   HARPER             KS   NWS EMPLOYEE

            FARMSTEAD WAS HIT BY TORNADO. EXTENT OF DAMAGE IS UNKNOWN
            AT THIS TIME.

0645 PM     TORNADO          5 W HARPER              37.30N 98.12W
05/19/2012                   HARPER             KS   TRAINED SPOTTER

            TWO HOMES DAMAGED WITH ONE HAVING ROOF RIPPED OFF. HEAVY
            TREE DAMAGE WITH UPROOTED TREES.

0646 PM     TORNADO          5 SE SPIVEY             37.40N 98.10W
05/19/2012                   KINGMAN            KS   LAW ENFORCEMENT

0649 PM     HAIL             13 WNW ANTHONY          37.23N 98.25W
05/19/2012  E1.25 INCH       HARPER             KS   TRAINED SPOTTER

            CORRECTION. LOCATION IS WNW NOT WSW.

0652 PM     HAIL             13 WNW ANTHONY          37.23N 98.25W
05/19/2012  E1.50 INCH       HARPER             KS   TRAINED SPOTTER

0658 PM     TORNADO          2 WNW HARPER            37.30N 98.06W
05/19/2012                   HARPER             KS   STORM CHASER

            TORNADO DAMAGE PATH IS 300 YARDS WIDE. SOME HOMES WERE
            DAMAGED. POWERLINES WERE DOWN.

0702 PM     TORNADO          1 NW HARPER             37.30N 98.04W
05/19/2012                   HARPER             KS   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO ON THE NORTHWEST SIDE OF HARPER.

0732 PM     HAIL             5 WNW ARGONIA           37.28N 97.86W
05/19/2012  E1.50 INCH       HARPER             KS   TRAINED SPOTTER

0826 PM     HAIL             MULVANE                 37.48N 97.24W
05/19/2012  E1.25 INCH       SEDGWICK           KS   TRAINED SPOTTER

0828 PM     HAIL             S ROSE HILL             37.57N 97.13W
05/19/2012  E0.88 INCH       BUTLER             KS   LAW ENFORCEMENT

0830 PM     TSTM WND GST     MCCONNELL AIR FORCE BAS 37.62N 97.27W
05/19/2012  M66.00 MPH       SEDGWICK           KS   ASOS

0947 PM     TSTM WND GST     3 N EUREKA              37.87N 96.29W
05/19/2012  E80.00 MPH       GREENWOOD          KS   EMERGENCY MNGR

            SPOTTERS REPORTED 70 TO 80 MPH WINDS NEAR EUREKA CITY
            LAKE WITH NUMEROUS TREES DOWN.

0948 PM     HAIL             WINFIELD                37.27N 96.97W
05/19/2012  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL.

&&

SGS
Local storm report, May 19, 9:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
956 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             SEVERY                  37.62N 96.23W
05/19/2012  E0.75 INCH       GREENWOOD          KS   LAW ENFORCEMENT

&&

SGS
Local storm report, May 19, 9:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             SEVERY                  37.62N 96.23W
05/19/2012  E1.00 INCH       GREENWOOD          KS   LAW ENFORCEMENT

&&

SGS
Special weather statement, May 19, 10:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1002 PM CDT SAT MAY 19 2012

KSZ092-200330-
SUMNER-
1002 PM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...

AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WELLINGTON...AND
MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3745 9716 3712 9717 3706 9760 3729 9762
TIME...MOT...LOC 0303Z 252DEG 25KT 3719 9744

LAWSON
Special weather statement, May 19, 10:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT SAT MAY 19 2012

KSZ070-071-095-200345-
GREENWOOD-WILSON-WOODSON-
1011 PM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD...WILSON AND WOODSON COUNTIES...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF GRIDLEY TO FALL RIVER...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

&&

LAT...LON 3761 9612 3805 9607 3804 9554 3778 9552
      3763 9553
TIME...MOT...LOC 0312Z 278DEG 29KT 3804 9600 3761 9602

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:14 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner46 min
May 19, 7:41 PM CDTSevere Thunderstorm WarningICTSumner49 min
May 19, 8:08 PM CDTSpecial Weather StatementICTButler37 min
May 19, 8:11 PM CDTSpecial Weather StatementICTButler34 min
May 19, 8:20 PM CDTSpecial Weather StatementICTSedgwick25 min
May 19, 8:25 PM CDTSpecial Weather StatementICTButler35 min
May 19, 8:29 PM CDTSevere Thunderstorm WarningICTCowley, Sumner46 min
May 19, 8:36 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick39 min
May 19, 9:17 PM CDTSpecial Weather StatementICTCowley28 min
May 19, 9:32 PM CDTSpecial Weather StatementICTGreenwood28 min
May 19, 9:41 PM CDTSevere Thunderstorm WarningICTCowley34 min
May 19, 9:47 PM CDTSevere Thunderstorm WarningICTGreenwood28 min
May 19, 10:02 PM CDTSpecial Weather StatementICTSumner28 min
May 19, 10:21 PM CDTSpecial Weather StatementICTCowley24 min
May 19, 11:18 PM CDTSpecial Weather StatementICTCowley27 min
May 20, 12:01 AM CDTSpecial Weather StatementICTLabette29 min
May 20, 12:30 AM CDTSpecial Weather StatementICTLabette60 min
May 20, 12:31 AM CDTSpecial Weather StatementICTNeosho59 min
May 20, 1:30 AM CDTSpecial Weather StatementICTLabette30 min

Nearby

Special Weather Statements in Kansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.